Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 241, NWS Tulsa, OK

August 10, 2018Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2018, 5:22 PM CDT for Pittsburg County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2018, 5:22 PM CDT (22:22 UTC)
Expired
Aug 10, 2018, 5:45 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WUUS54 KTSA 102222
SVRTSA
OKC121-102300-
/O.NEW.KTSA.SV.W.0241.180810T2222Z-180810T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
522 PM CDT FRI AUG 10 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  South central Pittsburg County in southeastern Oklahoma...

* Until 600 PM CDT.

* At 521 PM CDT, a severe thunderstorm was located 7 miles northwest
  of Stanley, moving west at 5 to 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  south central Pittsburg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3468 9564 3468 9551 3460 9551 3460 9552
      3459 9565
TIME...MOT...LOC 2221Z 090DEG 7KT 3463 9553 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
837 
WWUS54 KTSA 102232
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
532 PM CDT FRI AUG 10 2018

OKC121-102300-
/O.CON.KTSA.SV.W.0241.000000T0000Z-180810T2300Z/
Pittsburg OK-
532 PM CDT FRI AUG 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL PITTSBURG COUNTY...

At 532 PM CDT, a severe thunderstorm was located 6 miles northwest of
Stanley, moving west at 5 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of south
central Pittsburg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3466 9561 3468 9551 3460 9551 3460 9552
      3459 9565
TIME...MOT...LOC 2232Z 076DEG 5KT 3461 9555 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
351 
WWUS54 KTSA 102245
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
545 PM CDT FRI AUG 10 2018

OKC121-102255-
/O.CAN.KTSA.SV.W.0241.000000T0000Z-180810T2300Z/
Pittsburg OK-
545 PM CDT FRI AUG 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PITTSBURG COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

LAT...LON 3466 9561 3468 9551 3460 9551 3460 9552
      3459 9565
TIME...MOT...LOC 2243Z 090DEG 7KT 3461 9558 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:02 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 10, 4:02 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
402 PM CDT Fri Aug 10 2018

.DISCUSSION...
Scattered showers and thunderstorms will continue until around
sunset before dissipating. Damaging downburst winds will remain a
threat with any storm for at least the next couple hours. A repeat
performance is expected Saturday afternoon, with lesser chances
near the Kansas and Missouri borders to the north of a weak
frontal boundary that will drift south to near Highway 412 by
Saturday afternoon.

A closed upper low to our west will then become the main influence
on our weather from Sunday into the middle of next week.
Widespread showers and thunderstorms are expected, especially from
Monday into early Wednesday as this system drifts slowly
northeast. Locally heavy rainfall will be possible during this
time period as well. Clouds and rain will help keep daytime
temperatures well below the seasonal normals early next week.

Unsettled weather looks to continue late next week, with continued
chances of showers and thunderstorms, although coverage should
lessen by the end of the forecast period.

Stayed close to guidance temperatures the next couple days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  93  71  88 /  20  30  20  40
FSM   72  93  71  89 /  20  30  20  40
MLC   70  90  69  86 /  20  30  20  40
BVO   66  92  65  89 /  20  20  20  40
FYV   65  89  64  86 /  20  30  20  40
BYV   68  91  67  87 /  20  30  20  40
MKO   70  91  69  86 /  20  30  20  40
MIO   69  92  68  89 /  20  20  20  40
F10   70  90  69  87 /  20  30  20  40
HHW   71  88  70  86 /  20  30  20  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...12
LONG TERM....05

PLATE
Hazardous weather outlook, Aug 10, 4:53 PM CDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Fri Aug 10 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Fri Aug 10 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing...but diminishing this evening.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing...but diminishing this evening.

DISCUSSION...
A few strong to marginally severe storms will remain possible into
the evening hours with wind gusts to near 60 mph the main threat.
While low storm chances will remain possible overnight, much
of the activity looks to weaken by mid evening with the loss of
daytime heating.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A broad area of low pressure is forecast to remain over the
Southern Plains into next week. The result will be additional
thunderstorm chances each day across the region. The greater
thunderstorm potential looks to be during the first half of next
week as the area of low pressure looks to begin pushing through
the region. The potential for locally heavy rainfall will
be greatest during this time period as well.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 10, 4:51 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 PM CDT FRI AUG 10 2018

OKZ064-066-102215-
Okmulgee OK-Creek OK-
451 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK AND
NORTHWESTERN OKMULGEE COUNTIES UNTIL 515 PM CDT...

At 450 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Mounds to 6 miles northwest of Beggs.
Movement was south at 15 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Okmulgee...                       Beggs...
Mounds...                         Preston...
Liberty...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3586 9623 3588 9603 3586 9603 3586 9596
      3568 9588 3565 9629
TIME...MOT...LOC 2150Z 357DEG 14KT 3582 9606 3582 9614

Lacy
Special weather statement, Aug 10, 4:52 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
452 PM CDT FRI AUG 10 2018

OKZ064-102215-
Creek OK-
452 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK COUNTY UNTIL
515 PM CDT...

At 452 PM CDT, a strong thunderstorm was located 5 miles south of
Bristow, moving southeast at 15 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Bristow...                        Slick...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3578 9653 3586 9632 3570 9619 3564 9629
      3564 9647
TIME...MOT...LOC 2152Z 334DEG 13KT 3576 9639

Lacy
Special weather statement, Aug 10, 5:02 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
502 PM CDT FRI AUG 10 2018

OKZ049-102230-
Pushmataha OK-
502 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA COUNTY
UNTIL 530 PM CDT...

At 502 PM CDT, a strong thunderstorm was located 4 miles west of
Clayton. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of north central
Pushmataha County.

LAT...LON 3461 9551 3467 9543 3461 9535 3455 9543
TIME...MOT...LOC 2202Z 125DEG 0KT 3461 9543

Lacy
Special weather statement, Aug 10, 5:06 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT FRI AUG 10 2018

OKZ065-102230-
Okfuskee OK-
506 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKFUSKEE COUNTY UNTIL 530
PM CDT...

At 506 PM CDT, a strong thunderstorm was located 5 miles southwest of
Okfuskee. This storm was nearly stationary.

Wind gusts of 50 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of central Okfuskee
County.

This includes Interstate 40 in Oklahoma near mile marker 221.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3561 9627 3557 9619 3555 9619 3555 9615
      3554 9613 3541 9628 3552 9638
TIME...MOT...LOC 2206Z 313DEG 4KT 3553 9628

Lacy
Special weather statement, Aug 10, 5:11 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
511 PM CDT FRI AUG 10 2018

OKZ068-102245-
Cherokee OK-
511 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY
UNTIL 545 PM CDT...

At 511 PM CDT, a strong thunderstorm was located 5 miles west of
Cookson, moving northeast at 5 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Cherokee Landing State Park...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3577 9490 3564 9496 3567 9513 3568 9513
      3579 9506
TIME...MOT...LOC 2211Z 203DEG 6KT 3573 9502

Lacy
Special weather statement, Aug 10, 5:19 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
519 PM CDT FRI AUG 10 2018

OKZ066-102245-
Okmulgee OK-
519 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OKMULGEE COUNTY
UNTIL 545 PM CDT...

At 519 PM CDT, a strong thunderstorm was located near Morris. This
storm was nearly stationary.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Okmulgee...                       Morris...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3564 9596 3571 9588 3564 9573 3552 9589
TIME...MOT...LOC 2219Z 317DEG 1KT 3565 9587

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:22 PM CDTSpecial Weather StatementTSAOsage23 min
Aug 10, 1:45 PM CDTSpecial Weather StatementTSAOsage30 min
Aug 10, 2:18 PM CDTSevere Thunderstorm WarningTSAOsage28 min
Aug 10, 2:38 PM CDTSpecial Weather StatementTSAPushmataha37 min
Aug 10, 2:48 PM CDTSpecial Weather StatementTSAOsage27 min
Aug 10, 2:54 PM CDTSevere Thunderstorm WarningTSAOsage36 min
Aug 10, 3:09 PM CDTSpecial Weather StatementTSAPawnee36 min
Aug 10, 3:17 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa43 min
Aug 10, 3:19 PM CDTSevere Thunderstorm WarningTSAPushmataha41 min
Aug 10, 3:38 PM CDTSpecial Weather StatementTSACreek37 min
Aug 10, 3:40 PM CDTSpecial Weather StatementTSAPawnee35 min
Aug 10, 3:52 PM CDTSpecial Weather StatementTSALatimer23 min
Aug 10, 3:54 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa36 min
Aug 10, 4:02 PM CDTSpecial Weather StatementTSACreek28 min
Aug 10, 4:24 PM CDTSpecial Weather StatementTSALatimer36 min
Aug 10, 4:25 PM CDTSpecial Weather StatementTSALatimer35 min
Aug 10, 4:27 PM CDTSpecial Weather StatementTSACreek33 min
Aug 10, 4:31 PM CDTSpecial Weather StatementTSACreek29 min
Aug 10, 4:37 PM CDTSpecial Weather StatementTSACherokee23 min
Aug 10, 4:48 PM CDTSpecial Weather StatementTSALeFlore27 min
Aug 10, 4:51 PM CDTSpecial Weather StatementTSAOkmulgee24 min
Aug 10, 4:52 PM CDTSpecial Weather StatementTSACreek23 min
Aug 10, 5:02 PM CDTSpecial Weather StatementTSAPushmataha28 min
Aug 10, 5:06 PM CDTSpecial Weather StatementTSAOkfuskee24 min
Aug 10, 5:09 PM CDTSevere Thunderstorm WarningTSAPushmataha36 min
Aug 10, 5:11 PM CDTSpecial Weather StatementTSACherokee34 min
Aug 10, 5:17 PM CDTSevere Thunderstorm WarningTSAOkfuskee25 min
Aug 10, 5:19 PM CDTSpecial Weather StatementTSAOkmulgee26 min
Aug 10, 5:25 PM CDTSevere Thunderstorm WarningTSAPittsburg35 min
Aug 10, 5:41 PM CDTSpecial Weather StatementTSAPittsburg34 min
Aug 10, 5:51 PM CDTSpecial Weather StatementTSAPittsburg24 min
Aug 10, 6:38 PM CDTSpecial Weather StatementTSAMcIntosh37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.